Alert archive / California / High Surf Advisories in 2012
High Surf Advisory 14, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Nov 21, 2012, 5:14 AM PST for San Diego County, California. It took effect at Nov 21, 2012, 9:00 PM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2012, 5:14 AM PST (13:14 UTC)
- In effect from
- Nov 21, 2012, 9:00 PM PST
- Expired
- Nov 23, 2012, 3:00 AM PST
- In force
- 30 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 1.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
649 WHUS46 KSGX 211314 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 514 AM PST WED NOV 21 2012 ...HIGH SURF ADVISORY FOR BEACHES ALONG SOUTHERN SAN DIEGO COUNTY FOR THANKSGIVING... .A NORTHWEST SWELL ORIGINATING FROM THE GULF OF ALASKA WILL BUILD TODAY AND PEAK THURSDAY...RESULTING IN ELEVATED SURF FOR WEST FACING BEACHES. SOUTHERN SAN DIEGO COUNTY BEACHES WILL SEE THE HIGHEST SURF DUE TO THE GREATER EXPOSURE TO THE NORTHWEST SWELL IN THAT AREA. THE HIGH SURF WILL ALSO BRING WIDESPREAD STRONG RIP CURRENTS. THE SWELL WILL LOWER LATE THURSDAY NIGHT THROUGH FRIDAY. CAZ043-212115- /O.NEW.KSGX.SU.Y.0014.121122T0500Z-121123T1100Z/ SAN DIEGO COUNTY COASTAL AREAS- 514 AM PST WED NOV 21 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST FRIDAY. * SURF...5 TO 7 FEET WITH OCCASIONAL SETS TO 8 FEET. * LOCATIONS...EXPOSED WEST FACING BEACHES SOUTH OF DEL MAR IN SAN DIEGO COUNTY. * TIMING...LATE THIS EVENING THROUGH LATE THURSDAY NIGHT. * TIDES FOR SAN DIEGO...HIGH TIDE OF 4.21 FEET AT 404 PM THIS AFTERNOON. LOW TIDE OF 0.95 FEET AT 1017 PM TONIGHT. HIGH TIDE OF 5.43 FEET AT 502 AM THURSDAY MORNING. LOW TIDE OF 1.36 FEET AT 1136 AM THURSDAY MORNING. HIGH TIDE OF 4.11 FEET AT 520 PM THURSDAY EVENING. LOW TIDE OF 1.22 FEET AT 1105 PM THURSDAY NIGHT. HIGH TIDE OF 5.76 FEET AT 539 AM FRIDAY MORNING. * IMPACTS...STRONG RIP CURRENTS AND HIGH WAVES WILL RESULT IN DANGEROUS SWIMMING CONDITIONS FOR INEXPERIENCED SWIMMERS. MODERATE BEACH EROSION IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO HARRISON
6 follow-up statements
198 WHUS46 KSGX 212100 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 100 PM PST WED NOV 21 2012 ...HIGH SURF ADVISORY FOR BEACHES ALONG SOUTHERN SAN DIEGO COUNTY FOR THANKSGIVING... .A NORTHWEST SWELL ORIGINATING FROM THE GULF OF ALASKA IS BUILD TODAY AND EXPECTED TO PEAK THURSDAY...RESULTING IN ELEVATED SURF FOR WEST FACING BEACHES. SOUTHERN SAN DIEGO COUNTY BEACHES WILL SEE THE HIGHEST SURF DUE TO THE GREATER EXPOSURE TO THE NORTHWEST SWELL IN THAT AREA. THE HIGH SURF WILL ALSO BRING WIDESPREAD STRONG RIP CURRENTS. THE SWELL WILL LOWER LATE THURSDAY NIGHT THROUGH FRIDAY. CAZ043-221100- /O.CON.KSGX.SU.Y.0014.121122T0500Z-121123T1100Z/ SAN DIEGO COUNTY COASTAL AREAS- 100 PM PST WED NOV 21 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST FRIDAY... * SURF...5 TO 7 FEET WITH OCCASIONAL SETS TO 8 FEET. * LOCATIONS...EXPOSED WEST FACING BEACHES SOUTH OF DEL MAR IN SAN DIEGO COUNTY. * TIMING...LATE THIS EVENING THROUGH LATE THURSDAY NIGHT. * TIDES FOR SAN DIEGO...HIGH TIDE OF 4.21 FEET AT 404 PM THIS AFTERNOON. LOW TIDE OF 0.95 FEET AT 1017 PM TONIGHT. HIGH TIDE OF 5.43 FEET AT 502 AM THURSDAY MORNING. LOW TIDE OF 1.36 FEET AT 1136 AM THURSDAY MORNING. HIGH TIDE OF 4.11 FEET AT 520 PM THURSDAY EVENING. LOW TIDE OF 1.22 FEET AT 1105 PM THURSDAY NIGHT. HIGH TIDE OF 5.76 FEET AT 539 AM FRIDAY MORNING. * IMPACTS...STRONG RIP CURRENTS AND HIGH WAVES WILL RESULT IN DANGEROUS SWIMMING CONDITIONS FOR INEXPERIENCED SWIMMERS. MODERATE BEACH EROSION IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO PIERCE
455 WHUS46 KSGX 220414 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 814 PM PST WED NOV 21 2012 ...HIGH SURF ADVISORY FOR BEACHES ALONG SOUTHERN SAN DIEGO COUNTY THURSDAY... .A LARGE NORTHWEST SWELL ORIGINATING IN THE GULF OF ALASKA WILL BRING ELEVATED SURF TO WEST FACING BEACHES OF SOUTHERN CALIFORNIA THURSDAY. THE SOUTHERN SAN DIEGO COUNTY BEACHES WILL SEE THE HIGHEST SURF DUE A GREATER EXPOSURE TO THE NORTHWEST SWELL. THE SWELL WILL DECREASE THURSDAY NIGHT AND FRIDAY...BUT BREAKERS WILL STILL BE ABOVE AVERAGE. WIDESPREAD STRONG RIP CURRENTS ARE LIKELY THURSDAY AND FRIDAY. CAZ043-221400- /O.CON.KSGX.SU.Y.0014.121122T0500Z-121123T1100Z/ SAN DIEGO COUNTY COASTAL AREAS- 814 PM PST WED NOV 21 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * SURF...5 TO 7 FEET WITH OCCASIONAL SETS TO 8 FEET. * LOCATIONS...EXPOSED WEST FACING BEACHES SOUTH OF DEL MAR IN SAN DIEGO COUNTY. * TIMING...TONIGHT THROUGH 3 AM FRIDAY. * TIDES FOR SAN DIEGO... LOW TIDE OF 0.95 FEET AT 1017 PM TONIGHT. HIGH TIDE OF 5.43 FEET AT 502 AM THURSDAY. LOW TIDE OF 1.36 FEET AT 1136 AM THURSDAY. HIGH TIDE OF 4.11 FEET AT 520 PM THURSDAY. LOW TIDE OF 1.22 FEET AT 1105 PM THURSDAY. HIGH TIDE OF 5.76 FEET AT 539 AM FRIDAY. * IMPACTS...STRONG RIP CURRENTS AND HIGH WAVES WILL RESULT IN DANGEROUS SWIMMING CONDITIONS FOR INEXPERIENCED SWIMMERS. MODERATE BEACH EROSION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MOEDE HTTP://WWW.WEATHER.GOV/SANDIEGO
989 WHUS46 KSGX 221343 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 543 AM PST THU NOV 22 2012 ...HIGH SURF ADVISORY FOR BEACHES ALONG SOUTHERN SAN DIEGO COUNTY TODAY... .A LARGE NORTHWEST SWELL ORIGINATING FROM THE GULF OF ALASKA WILL BRING ELEVATED SURF TO WEST FACING BEACHES OF SOUTHERN CALIFORNIA TODAY. THE SOUTHERN SAN DIEGO COUNTY BEACHES WILL SEE THE HIGHEST SURF DUE A GREATER EXPOSURE TO THE NORTHWEST SWELL IN THAT AREA. THE SWELL WILL DIMINISH LATE TONIGHT THROUGH FRIDAY...BUT BREAKERS WILL STILL BE ABOVE NORMAL. THE HIGH SURF WILL ALSO BRING STRONG RIP CURRENTS TODAY THROUGH FRIDAY. CAZ043-222145- /O.CON.KSGX.SU.Y.0014.000000T0000Z-121123T1100Z/ SAN DIEGO COUNTY COASTAL AREAS- 543 AM PST THU NOV 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * SURF...5 TO 7 FEET WITH OCCASIONAL SETS TO 8 FEET. * LOCATIONS...EXPOSED WEST FACING BEACHES SOUTH OF DEL MAR IN SAN DIEGO COUNTY. * TIMING...THROUGH 3 AM FRIDAY. * TIDES FOR SAN DIEGO... LOW TIDE OF 1.36 FEET AT 1136 AM THIS MORNING. HIGH TIDE OF 4.11 FEET AT 520 PM THIS EVENING. LOW TIDE OF 1.22 FEET AT 1105 PM TONIGHT. HIGH TIDE OF 5.76 FEET AT 539 AM FRIDAY MORNING. * IMPACTS...STRONG RIP CURRENTS AND HIGH WAVES WILL RESULT IN DANGEROUS SWIMMING CONDITIONS FOR INEXPERIENCED SWIMMERS. MODERATE BEACH EROSION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO HARRISON
299 WHUS46 KSGX 222037 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1237 PM PST THU NOV 22 2012 ...HIGH SURF ADVISORY FOR BEACHES ALONG SOUTHERN SAN DIEGO COUNTY THROUGH TONIGHT... .A LARGE NORTHWEST SWELL ORIGINATING FROM THE GULF OF ALASKA WILL BRING ELEVATED SURF TO WEST FACING BEACHES OF SOUTHERN CALIFORNIA THROUGH TONIGHT. THE SOUTHERN SAN DIEGO COUNTY BEACHES WILL SEE THE HIGHEST SURF DUE A GREATER EXPOSURE TO THE NORTHWEST SWELL. THE SWELL WILL DIMINISH LATE TONIGHT THROUGH FRIDAY...BUT BREAKERS WILL STILL BE ABOVE NORMAL. THE HIGH SURF WILL ALSO BRING STRONG RIP CURRENTS TODAY THROUGH FRIDAY. CAZ043-230500- /O.CON.KSGX.SU.Y.0014.000000T0000Z-121123T1100Z/ SAN DIEGO COUNTY COASTAL AREAS- 1237 PM PST THU NOV 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * SURF...5 TO 7 FEET WITH OCCASIONAL SETS TO 8 FEET. * LOCATIONS...EXPOSED WEST FACING BEACHES SOUTH OF DEL MAR IN SAN DIEGO COUNTY. * TIMING...THROUGH 3 AM FRIDAY. * TIDES FOR SAN DIEGO...HIGH TIDE OF 4.11 FEET AT 520 PM THIS EVENING. LOW TIDE OF 1.22 FEET AT 1105 PM TONIGHT. HIGH TIDE OF 5.76 FEET AT 539 AM FRIDAY MORNING. * IMPACTS...STRONG RIP CURRENTS AND HIGH WAVES WILL RESULT IN DANGEROUS SWIMMING CONDITIONS FOR INEXPERIENCED SWIMMERS. MODERATE BEACH EROSION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
519 WHUS46 KSGX 230441 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 841 PM PST THU NOV 22 2012 ...HIGH SURF ADVISORY FOR BEACHES ALONG SOUTHERN SAN DIEGO COUNTY THROUGH 3 AM FRIDAY... .A NORTHWEST SWELL WILL CONTINUE TO BRING ELEVATED SURF TO WEST FACING BEACHES OF SOUTHERN CALIFORNIA TONIGHT...WITH THE HIGHEST SURF ON THE SOUTHERN SAN DIEGO COUNTY BEACHES. ALTHOUGH THE SWELL WILL DECREASE FRIDAY...THE SURF WILL REMAIN ABOVE AVERAGE RESULTING IN STRONG RIP CURRENTS AT THE BEACHES. CAZ043-231100- /O.CON.KSGX.SU.Y.0014.000000T0000Z-121123T1100Z/ SAN DIEGO COUNTY COASTAL AREAS- 841 PM PST THU NOV 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * SURF...5 TO 7 FEET WITH OCCASIONAL SETS TO 8 FEET. * LOCATIONS...EXPOSED WEST FACING BEACHES SOUTH OF DEL MAR IN SAN DIEGO COUNTY. * TIMING...THROUGH 3 AM FRIDAY. * TIDES FOR SAN DIEGO... LOW TIDE OF 1.22 FEET AT 1105 PM TONIGHT. HIGH TIDE OF 5.76 FEET AT 539 AM FRIDAY MORNING. * IMPACTS...STRONG RIP CURRENTS AND HIGH WAVES WILL RESULT IN DANGEROUS SWIMMING CONDITIONS FOR INEXPERIENCED SWIMMERS. MODERATE BEACH EROSION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MOEDE
229 WHUS46 KSGX 231049 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 249 AM PST FRI NOV 23 2012 CAZ043-231200- /O.EXP.KSGX.SU.Y.0014.000000T0000Z-121123T1100Z/ SAN DIEGO COUNTY COASTAL AREAS- 249 AM PST FRI NOV 23 2012 ...HIGH SURF ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... THE NORTHWEST SWELL WILL LOWER TODAY AND SURF HEIGHTS WILL FALL BELOW ADVISORY LEVELS OVER SOUTHERN SAN DIEGO COUNTY. THUS...THE HIGH SURF ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER...THE SWELL WILL STILL BE LARGE ENOUGH TO PRODUCE ABOVE NORMAL SURF TODAY ALONG WEST FACING SHORES...WITH LOCAL SETS TO 7 FEET POSSIBLE SOUTH OF DEL MAR. $$ HTTP://WWW.WEATHER.GOV/SANDIEGO HARRISON
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Nov 21, 5:14 AM PST, 0 minutes earlier.
Area forecast discussion, Nov 21, 5:14 AM PST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
514 AM PST WED NOV 21 2012
UPDATED W/W/A AND MARINE SECTIONS
.SYNOPSIS...
A WEAK COASTAL EDDY WILL BRING AREAS OF NIGHT AND MORNING COASTAL
LOW CLOUDS AND FOG INTO FRIDAY MORNING WITH LESS COVERAGE FOR FRIDAY
NIGHT INTO SATURDAY MORNING. HIGH PRESSURE ALOFT WILL BRING INLAND
WARMING FOR THANKSGIVING THROUGH SATURDAY WITH LOCALLY GUSTY
NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS FRIDAY AND SATURDAY. A
TROUGH OF LOW PRESSURE MOVING INLAND TO THE NORTH WILL BRING COOLING
FOR SUNDAY THROUGH TUESDAY WITH AREAS OF NIGHT AND MORNING COASTAL
LOW CLOUDS AND FOG.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TODAY THROUGH FRIDAY)...
A WEAK COASTAL EDDY HAS DEVELOPED IN RESPONSE TO A TROUGH OF LOW
PRESSURE MOVING INLAND THROUGH THE PACIFIC NORTHWEST AND NORTHERN
CALIFORNIA. STRATUS...WHICH WAS SLOW TO DEVELOP TUESDAY EVENING...
HAS FILLED IN ACROSS THE COASTAL WATERS OF SAN DIEGO AND ORANGE
COUNTIES AND IS SPREADING LOCALLY INLAND INTO COASTAL AREAS OF
ORANGE AND SAN DIEGO COUNTIES. COVERAGE IS EXPECTED TO INCREASE
THROUGH SUNRISE WITH STRATUS EXTENDING INLAND TO THE FAR WESTERN
VALLEYS. FOG COULD BE LOCALLY DENSE NEAR THE MESAS IN SAN DIEGO
COUNTY AND NEAR HIGHER COASTAL TERRAIN IN ORANGE COUNTY. HIGHER
RESOLUTION MODELS REDEVELOP THE COASTAL EDDY LATE TONIGHT INTO
THANKSGIVING MORNING WITH SIMILAR STRATUS COVERAGE.
BUILDING HIGH PRESSURE ALOFT FOR THANKSGIVING AND FRIDAY WILL BRING
WARMING FOR INLAND AREAS AND A LITTLE SHALLOWER MARINE LAYER FOR
THURSDAY NIGHT AND FRIDAY. SURFACE HIGH PRESSURE OVER THE GREAT
BASIN MAY BRING LOCALLY GUSTY NORTHEAST WINDS TO 35 MPH THROUGH AND
BELOW PASSES AND CANYONS FOR LATE THURSDAY NIGHT INTO FRIDAY MORNING.
&&
.LONG TERM (SATURDAY THROUGH TUESDAY)...
SOME PATCHY STRATUS IS POSSIBLE NEAR SOUTHERN COASTAL AREAS FOR LATE
FRIDAY NIGHT INTO SATURDAY MORNING. OTHERWISE...CONTINUED WARMING
FOR SATURDAY WITH LOCALLY GUSTY NORTHEAST WINDS TO 35 MPH NEAR THE
COASTAL FOOTHILLS.
FOR SUNDAY THROUGH TUESDAY...A TROUGH OF LOW PRESSURE MOVING BY TO
THE NORTH...TRACKING INLAND FROM THE PACIFIC NORTHWEST SUNDAY TO THE
CENTRAL AND SOUTHERN PLAINS TUESDAY...WILL BRING INCREASING ONSHORE
FLOW WILL COOLING AND DEEPENING OF THE MARINE LAYER FOR GREATER
NIGHT AND MORNING COASTAL LOW CLOUDS AND FOG. THE OPERATIONAL
ECMWF...ECWMF ENSEMBLES...AND GFS MODEL TRENDS SUPPORT THE GREATER
RIDGING SCENARIO OF THE ECMWF NEAR THE WEST COAST EARLY WEDNESDAY
WHICH WOULD BRING MORE INLAND WARMING FOR WEDNESDAY.
&&
.AVIATION...
210939Z...COAST/VALLEYS...STRATUS WILL CONTINUE TO FILL IN WITHIN
10-15 SM OF THE COAST THROUGH 1500 UTC...WITH BASES OF 700-1100 FT
MSL AND TOPS TO 1500 FT MSL. EXPECT AREAS OF VIS 3-5 SM BR AND LOCAL
VIS AOB 2SM BR/FG OVER COASTAL MESAS. CLEARING OF STRATUS TO THE
COASTAL WATERS IS EXPECTED 1500-1700 UTC. 1700-22/0200
UTC...UNRESTRICTED VIS WITH FEW-SCT CLDS AOA 20000 FT MSL.
22/0200-0700 UTC...STRATUS MOVING BACK INLAND...EVENTUALLY REACHING
10-15 SM INLAND BY 22/1500 UTC. EXPECT SIMILAR BASES AND TOPS TO
THIS MORNING. CURRENTLY THINKING STRATUS ARRIVAL TO KSAN...KCRQ AND
KSNA AROUND 22/0400-0700 UTC...ALTHOUGH IT MAY COME IN AN HOUR OR
TWO EARLIER THAN THAT. KONT NOT EXPECTED TO SEE STRATUS THIS MORNING
OR TONIGHT/THURSDAY MORNING...ALTHOUGH VIS MAY LOWER TO 3-5SM IN HZ
DURING THE EARLY MORNING HOURS.
MTNS/DESERTS...UNRESTRICTED VIS WITH FEW-SCT CLDS AOA 20000 FT MSL.
&&
.MARINE...
A NORTHWEST SWELL WILL BUILD TODAY...PEAK THURSDAY AT 5-6 FEET/13-14
SECONDS...AND DIMINISH ON FRIDAY. THIS WILL RESULT IN ELEVATED SURF
FOR EXPOSED WEST FACING SHORES THURSDAY...MAINLY 3 TO 6 FEET.
HOWEVER...SOUTHERN SAN DIEGO COUNTY BEACHES WILL LIKELY SEE SURF IN
THE 5-7 FOOT RANGE WITH OCCASIONAL HIGHER SETS DUE TO GREATER
EXPOSURE TO THE 280-290 DEGREE ANGLE OF THE SWELL. THUS...A HIGH
SURF ADVISORY HAS BEEN ISSUED FOR SAN DIEGO COUNTY BEACHES SOUTH OF
DEL MAR. THE ADVISORY GOES INTO EFFECT LATE THIS EVENING AND LASTS
THROUGH LATE THURSDAY NIGHT. STRONG RIP CURRENTS CAN ALSO BE
EXPECTED WITH THIS SWELL.
&&
.FIRE WEATHER...
HIGH PRESSURE ALOFT AND SURFACE HIGH PRESSURE OVER THE GREAT BASIN
WILL BRING WARMING WITH LOWER HUMIDITIES FOR INLAND AREAS FOR FRIDAY
AND SATURDAY WITH LOCALLY GUSTY NORTHEAST WINDS NEAR THE COASTAL
FOOTHILLS. FOR FRIDAY...LOWEST DAYTIME HUMIDITIES OF 10 TO 20
PERCENT FOR THE FAR INLAND VALLEY AND COASTAL FOOTHILLS WITH LOCALLY
GUSTY NORTHEAST WINDS TO 35 MPH LATE THURSDAY NIGHT INTO FRIDAY
MORNING THROUGH AND BELOW PASSES AND CANYONS. FOR SATURDAY...LOWEST
DAYTIME HUMIDITIES OF AROUND 10 PERCENT FOR INLAND VALLEYS AND
COASTAL FOOTHILLS WITH LOCALLY GUSTY NORTHEAST WINDS TO 35 MPH
THROUGH AND BELOW PASSES AND CANYONS LATE FRIDAY NIGHT INTO SATURDAY
MORNING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY FROM 9 PM TONIGHT THROUGH 3 AM FRIDAY FOR
SOUTHERN SAN DIEGO COUNTY BEACHES.
PZ...NONE.
&&
PUBLIC...17
AVIATION/MARINE...HARRISONNearby
High Surf Advisories in California, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.